Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 16, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Feb 16, 2001, 11:28 AM CST for 5 counties in Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 16, 2001, 11:28 AM CST (17:28 UTC)
- Expired
- Feb 16, 2001, 1:30 PM CST
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Arkansas County, AR, Cleveland County, AR, Jefferson County, AR, Lincoln County, AR, Monroe County, AR
The radar
The Little Rock radar (KLZK), 73 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 439 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 161730
FFWLIT
ARC001-025-069-079-095-161930-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1128 AM CST FRI FEB 16 2001
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LINCOLN COUNTY IN SOUTHEAST ARKANSAS
CLEVELAND COUNTY IN SOUTHEAST ARKANSAS
MONROE COUNTY IN EASTERN ARKANSAS
JEFFERSON COUNTY IN SOUTHEAST ARKANSAS
ARKANSAS COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 130 PM CST
* AT 1125 AM...DOPPLER WEATHER RADAR SHOWED RAIN CONTINUING
ACROSS MUCH OF THE WARNING AREA...BUT RAIN INTENSITIES ARE
EXPECTED TO DECREASE BY EARLY THIS AFTERNOON. HOWEVER...MANY ROADS
WERE COVERED BY WATER IN THE WARNING AREA...AND IT WILL TAKE
AWHILE FOR THE WATER TO RUNOFF.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
&&
LAT...LON 3380 9159 3471 9117 3466 9142 3461 9142
3460 9138 3457 9139 3458 9158 3448 9160
3447 9205 3439 9219 3422 9223 3407 9224
3406 9238 3374 9229
$$
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Feb 16, 10:45 AM CST, 43 minutes earlier.
Area forecast discussion, Feb 16, 10:45 AM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1045 AM CST FRI FEB 16 2001
PREVIOUS FORECAST PRETTY MUCH IN LINE. AFTER A LOOK AT NEW ETA AND
NGM...DECIDED TO PUT SMALL CHANCES OF RAIN OVER CENTRAL AND SOUTHERN
ARKANSAS FOR EARLY TONIGHT. EVERYTHING ELSE OKAY. (22)
.LIT...FREEZING RAIN ADVY THRU EARLY AFTERNOON EXTREME NORTH...ZONES
3>6-12-13
FLASH FLOOD WATCH THIS AFTERNOON ZONES 32>34-39-41>47- 4
52>57-62>69The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 5:16 AM CST | Flash Flood Warning | LZK | Conway, Garland, Montgomery, Perry, Pope, Yell | 2 hr |
| Feb 16, 6:04 AM CST | Flash Flood Warning | LZK | Faulkner, Hot Spring, Pulaski, Saline | 3 hr |
| Feb 16, 7:29 AM CST | Flash Flood Warning | LZK | Conway, Garland, Montgomery, Perry, Pike, Polk and 3 more | 2 hr |
| Feb 16, 7:33 AM CST | Flash Flood Warning | LZK | Clark, Grant, Lonoke, Prairie, White | 3 hr |
| Feb 16, 8:25 AM CST | Flash Flood Warning | LZK | Arkansas, Cleveland, Dallas, Jefferson, Lincoln, Monroe and 1 more | 3 hr |
| Feb 16, 9:25 AM CST | Flash Flood Warning | LZK | Conway, Garland, Perry | 3 hr |
| Feb 16, 10:20 AM CST | Flash Flood Warning | LZK | Clark, Grant, Lonoke, Prairie, White | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.